Efficiency of robust methods and tests for outliers for geodetic adjustment models

Erenoglu, R. and Hekimoglu, S. (2010) Efficiency of robust methods and tests for outliers for geodetic adjustment models. Acta Geodaetica et Geophysica Hungarica, 45 (4). pp. 426-439. ISSN 1217-8977

[img] Text
Restricted to Repository staff only

Download (211kB)


Geodetic measurements are commonly used for monitoring volcanic activities and crustal motions. Together with paleoseismic and other geologic observations, geodetic data are central in long-term forecast of earthquake hazards. Presence of outliers in geodetic data strongly affects least squares principle, which are extensively used for data analysis and modeling in geodesy. Thus, the positions of the geodetic points are computed as biased. Robust methods are techniques used to construct estimates describing well data majority. In this study, some robust methods and conventional tests for outliers have been tested on a number of linear and nonlinear geodetic adjustment models. The results are presented to illustrate the effectiveness of the methods. Furthermore, we discuss how the effectiveness of the methods changes depending on various key parameters for geodetic networks, i.e. the number of outliers, the magnitude of outliers, the degree of freedom, the number of observation and number of unknowns.

Item Type: Article
Subjects: Q Science / természettudomány > QE Geology / földtudományok > QE01 Geophysics / geofizika
Depositing User: Endre Sarvay
Date Deposited: 22 Jul 2018 17:54
Last Modified: 08 Sep 2018 09:08

Actions (login required)

Edit Item Edit Item